Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 27, 2006, 5:53 PM CDT for Howard County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 27, 2006, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:35 PM CDT | FLASH FLOOD | Nashville, AR | NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE. NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9 INCHES OF RAIN IN NASHVILLE SINCE 3 PM. |
| Jul 27, 7:35 PM CDT | FLASH FLOOD | Nashville, AR | NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE. NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9 INCHES OF RAIN IN NASHVILLE SINCE THE RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 272257 FFWSHV ARC061-280200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 553 PM CDT THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 900 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR INDICATES A WEST TO EAST BAND OF STRONG THUNDERSTORMS PRODUCING EXCESSIVELY HEAVY RAINFALL FROM MINERAL SPRINGS...EAST TO NASHVILLE...MOVING EAST AT 25 MPH. HOURLY RAINFALL RATES ARE ESTIMATED TO BE NEAR TWO INCHES PER HOUR...WHICH WILL FALL OVER AREAS WHICH HAVE SEEN THREE TO FIVE INCHES OF RAIN IN THE LAST FEW HOURS. WITH THE GROUNDS ALREADY SATURATED...THE HEAVY RAINFALL WILL CREATE FLASH FLOODING ESPECIALLY NEAR AREAS ALONG HIGHWAY 27 FROM MINERAL SPRINGS TO NASHVILLE...AND ALSO ALONG HIGHWAY 24 FROM EAST OF LOCKESBURG...TO NASHVILLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE AND MINERAL SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE WARNED AREA DURING THE NEXT FEW HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. LAT...LON 3375 9395 3375 9383 3418 9382 3422 9410 $$ 15
1 follow-up statement
000 WGUS74 KSHV 280051 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 750 PM CDT THU JUL 27 2006 ARC061-280200- HOWARD AR- 750 PM CDT THU JUL 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR HOWARD COUNTY... AT 750 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR INDICATES THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUING TO REDEVELOP OVER EXTREME EASTERN SEVIER COUNTY...MOVING EAST INTO CENTRAL AND SOUTHERN HOWARD COUNTY NEAR 20 MPH. RADAR ESTIMATES HOURLY RAINFALL RATES OF AN INCH AND A HALF TO IN EXCESS OF TWO INCHES PER HOUR WITH THESE THUNDERSTORMS...WHICH EXTEND SOUTH FROM DIERKS...THROUGH NASHVILLE...AND MINERAL SPRINGS. WIDESPREAD RAINFALL TOTALS OF FIVE TO NINE INCHES HAVE BEEN REPORTED BETWEEN NASHVILLE AND MINERAL SPRINGS...SOUTH OF HIGHWAY 24/371 WEST OF NASHVILLE...AND ALONG AND NORTH OF HIGHWAY 27 WEST OF MINERAL SPRINGS. NUMEROUS ROADS ARE UNDERWATER AND IMPASSABLE...AND WATER HAS ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE. IN FACT...THE HOWARD COUNTY SHERIFFS OFFICE HAS REPORTED IN EXCESS OF NINE INCHES OF RAIN HAS FALLEN IN THE LAST SEVERAL HOURS IN NASHVILLE. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. RESIDENTS ARE URGED TO REMAIN INSIDE...AND TRAVEL IS STRONGLY DISCOURAGED THIS EVENING UNTIL SEVERAL HOURS AFTER THE RAINFALL HAS SUBSIDED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NASHVILLE AND MINERAL SPRINGS. ADDITIONAL RAINFALL AMOUNTS OF THREE TO FIVE INCHES ARE POSSIBLE IN THE WARNED AREA DURING THE NEXT FEW HOURS. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 9 PM SHOULD THE HEAVY RAIN NOT TAPER OFF SHORTLY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3375 9395 3375 9383 3418 9382 3422 9410 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:06 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 3:06 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 306 PM CDT THU JUL 27 2006 .DISCUSSION... MAIN AREA OF RAIN OVER SW AR/SE OK IN ASSOCIATION WITH UPPER LOW HAS BEEN LIFTING TO THE NORTHEAST THIS AFTN. ANOTHER AREA OF CONVECTION THAT FIRED ACROSS DEEP EAST TEXAS...SOUTH OF I20 HAS BEEN RAPIDLY MOVING NORTHEAST TOWARD TXK DURING THE AFTN. THIS AREA OF RAINFALL HAS BROUGHT AN ADDITIONAL .5 TO 1 INCH OF RAIN. WIDESPREAD CLOUD COVER AND RAIN HAS KEPT TEMPS MAINLY IN THE UPPER 70S/LOWER 80S EXCEPT FOR THE FAR SOUTHERN ZONES WHERE READINGS HAVE REACHED THE MID/UPPER 80S. EXPECT THE RAINFALL TO COME TO AN END LATER THIS EVENING AS THE UPPER LOW PULLS AWAY AND LOSS OF DAYTIME HEATING. THE UPPER TROF OVER THE MID SECTION OF THE COUNTRY WILL LIFT OUT AFTER FRIDAY WITH AN UPPER RIDGE BUILDING OVER THE SOUTHERN PLAINS THIS WEEKEND. THIS WILL DRY THE AREA OUT WITH LIMITED RAIN CHANCES FOR THE LATER PART OF THE WEEKEND INTO EARLY NEXT WEEK. EXPECT TEMPS TO BE WELL INTO THE 90S AGAIN. THE GFS SEEMS TO BE THE OUTLIER IN BREAKING DOWN THE UPPER RIDGE BY MIDWEEK AND ALLOWING A SURFACE FRONT TO SINK SOUTH TOWARD THE ARKLATEX. THE OTHER MEDIUM RANGE MODELS KEEP THE RIDGE MORE INTACT AND THE SURFACE WELL NORTH OF THE AREA. WILL TREND TOWARD HOT TEMPERATURES AND LOW CHANCE POPS IN THE AFTN TIME FRAME EACH DAY IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 75 94 / 30 30 20 30 MLU 74 91 74 94 / 30 30 30 30 DEQ 71 89 73 93 / 50 50 30 30 TXK 73 91 74 94 / 30 30 30 30 ELD 73 90 74 93 / 50 50 30 30 TYR 75 94 74 94 / 30 30 20 30 GGG 74 93 74 94 / 30 30 20 30 LFK 75 93 74 94 / 20 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/02
Hazardous weather outlook, Jul 27, 11:54 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT THU JUL 27 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST ARKANSAS...MAINLY BETWEEN TEXARKANA AND EL DORADO THIS AFTERNOON. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES. THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA ...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO THUNDERSTORMS...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD DURING HEAVY RAINFALL THIS AFTERNOON. 02
In the hours before
Local storm report, Jul 27, 1:01 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 1 W TEXARKANA 33.45N 94.03W
07/27/2006 BOWIE TX LAW ENFORCEMENT
STREETS FLOODED AND IN THE PROCESS OF BEING CLOSED ON THE
TEXAS SIDE OF TEXARKANA NEAR POTOMAC AND 40TH STREET
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:53 AM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.